Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Wave phenomena in inhomogeneous media


Author: Paul Filippi
Journal: Quart. Appl. Math. 33 (1976), 337-350
MSC: Primary 49G10; Secondary 65P05
DOI: https://doi.org/10.1090/qam/458305
MathSciNet review: 458305
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The difference between the fundamental solutions of differential equations governing the same physical phenomenon in two different physical media is investigated. A stationary expression of this difference is established, leading to a Ritz-Galerkin procedure. The Ritz-Galerkin system is solved analytically, providing a representing series for the difference of the two fundamental solutions as a functional of either one or the other of these functions. The convergence of the series is a consequence of its construction itself. Physical examples are considered which show that the convergence rate can be partially controlled.


References [Enhancements On Off] (What's this?)

  • [1] G. Canevet, G. P. Extremet and M. Jessel, Propagation du son dans un dioptre flou, Acustica 26, 102-107(1972); U. Frisch, Propagation d'ondes et rayons en milieu aleatoire, Rev. Cethedec, No. 15, 3d trimester, 1968; D. S. Saxon, Formulation of high energy potential scattering problems, Phys. Rev. 107, 871-876(1957); S. R. S. Varadhan, On the behavior of the fundamental solution of the heat equation with variable coefficients, Comm. Pure Appl. Math. 20, 431-455(1967); E. J. Kanellopoulos, T. V. Kanellopoulos and K. Wildemuth, Comm. Math. Phys. 24, 225-242 (1972)
  • [2] S. Bergmann, The kernel function and conformal mapping, Amer. Math. Soc., Providence, 1970 MR 0507701
  • [3] A. W. Leissa, Vibration of plates, NASA SP-160, 1969
  • [4] P. Filippi and H. Saadat, Vibration d'une plaque mince couplee avec un fluide, Acustica 26, 315-322 (1972); H. Saadat, Etude des vibrations d'une plaque mince couplee avec un fluide, These d'Etat, Marseille, 1972
  • [5] L. M. Brekhovskikh, Waves in layered media, Academic Press, New York, 1960 MR 0112392

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 49G10, 65P05

Retrieve articles in all journals with MSC: 49G10, 65P05


Additional Information

DOI: https://doi.org/10.1090/qam/458305
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society